A Day In The Life: Oh, Hello Hives On My Feet (and goodbye Singulair!)!

Mast cell disease is a never ending, ever changing, eternally frustrating disease.

It all began two days ago when suddenly, around 8 hours after I took my morning dose of Singulair, the mucus came on so sudden and so quickly that I thought I would drown in it. There were other symptoms, too, like my hands and feet going ice cold and dead numb (which is very painful). I also became extremely inflamed — I could feel it swelling in my brain and all the way down to my toes from there.

My gums bled. The pocket of inflammation I get above my left top tooth came back. My hip  hurt. My neck got stiff and my head was pounding with a migraine. I felt AWFUL!!

It finally let up when I got my evening pills in me, but I didn’t think it was the Singulair. Not until yesterday when I started getting dizzy and feeling like fainting. They were my only symptoms, really, but it was pretty bad all day.

Then today, I was feeling dizzy again and also found myself suddenly with my feet absolutely on fire burning and itching like mad, just before my shower, and looked down and saw the hives starting to form.

I couldn’t believe it! They came up all across my toes and on the sides of my feet. Usually I only get them like this on my torso, maybe a random one on my face.

But never on my feet!!

I hurried to the medicine cupboard and took an extra dose of my cyproheptadine and ranitidine and they went away within an hour or so but they are still there, just under the surface, ready to pop right back up and that’s not good.

It’s been two or three weeks (I’d have to go back and look, my memory is useless) since I started the Singulair and I’ve been taking two a day for almost the entire time, trying to cover a 12 hour span because as soon as it began to wear off, I got symptoms.

These hives popped up about 7 or 8 hours after I took the Singulair and they only appear when I’m allergic, or my mast cells think I am, to something. There are no new triggers that account for this and now I’m thinking the symptoms I’ve had the last three days, starting with the insane mucus attack (which also happened about 8 hours after taking my morning dose) are all because I’m reacting to the Singulair itself.

The same thing happened with the aspirin and quercetin I tried recently, and just about all the other medicines I’ve tried over the years, and each day will progressively get worse until it’s obvious that it is, indeed, the Singular. It shouldn’t take more than three or four more days to find out for sure, judging by how I’m feeling.

Right now my skin is really burning all over, mostly on my feet, where the hives are ready to pounce again any moment, but also across my entire lower back. It tingles and burns and feels stretched tight. The skin on my lower legs feels the same, and it actually looks dry and cracked and I am fighting the urge to scratch it until I bleed, like I used to.

My dermatographia is really bad so I can’t scratch anyway or I’ll have big red raised welts that burn really bad. My torso is burning, which means the hives might pop up there, too.

Ugh.

All of this points to a delayed reaction to the Singulair and now I have to decide if I’m going to push it for a few more days to be sure or not. It takes so darn much out of me and I’m finding it harder to bounce back each time I get super sick.

I’m seeing my immuno doc soon so I’ll have a lot to go over with him again, I guess. We’ll have to look for another option for me. I’ll be doing some research myself and I’ll be sharing whatever I find right here, of course.

Stay tuned…

 

xo Michelle Dellene

 

Won't you please share?Share on FacebookShare on Google+Tweet about this on TwitterPin on PinterestShare on StumbleUponEmail this to someonePrint this page